Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Visit our Crisis Assistance Link for resources. For immediate help, get to the ER.

*No Dr Outside Contact Please*
Includes Expert Content
healthynut28 posted:
Has anyone heard that Lamictal can cause a form of meningitis? I realize that this is probably one of those rare side effects that does occasionally happen. I read on another page concerning bi-polar that it could but wanted to see if anyone has heard of this I would rather have concrete evidence for my concerns and not just freak myself out and quit taking the Lamictal on my own. I will be discussing this with my doctor but was just wondering if anyone has heard this or had any dealings with it.
bpcookie responded:
I've taken Lamictal for a very long time and I've never had any bad side effect. I bet Dr. G can answer your question.

Good luck to you
The world is round and the place which may seem like the end may also be only the beginning. ~Ivy Baker Priest
Joseph F Goldberg, MD responded:
Dear healthynut28,

There have been about 40 reported cases of aseptic meningitis during initiation of treatment with lamotrigine, all occurring in about the first 40 days of starting treatment (average is about 2 weeks into starting). It is thought to be a type of hypersensitivity reaction. If someone begins lamotrigine and soon thereafter develops a fever, stiff neck, nausea and malaise, they should contact their doctor to be evaluated for possible meningitis.

Dr. G.
healthynut28 replied to Joseph F Goldberg, MD's response:
Thank you all for the information the only thing I really experience is nausea all day. It just feel like I'm going to lose whatever I ate. I am well past 40 days and nothing out of the ordinary has happend but I feel better knowing the side effects to look out for. Thanks again for the information.

Featuring Experts

Joseph F. Goldberg, MD, is a Clinical Professor of Psychiatry, Icahn School of Medicine at Mount Sinai, New York, NY. He also maintains a private prac...More

Helpful Tips

Screen out people who can't seem to "get it"....
There are some people who can't or won't understand at all. My wife is bipolar, and some people are more understanding than others. We ... More
Was this Helpful?
37 of 43 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.